MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII DISHED INS SZ1-2 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII DISHED INS SZ1-2 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420756
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a tka procedure, while opening a gii dished ins sz1-2 11mm, the implant dropped to the floor, because the inner packaging was peeled.The procedure was resumed, without any delay, using a s+n back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The package was not returned for evaluation; therefore, an analysis of the package could not be performed.The photographs were reviewed and revealed that the package is opened.However, it can not be determined if it was previously opened by the user.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the packaging sequence, the component should be placed in the inner pouch with a flat bottom side facing the polyethylene terephthalate packaging (clear).The inner pouch should be sealed and placed into outer pouch and the outer pouch should be sealed.A review made by the quality engineering team revealed that a peeled inner pouch was identified in the packaging prior to use in surgery.The sterile heat seal packaging process is done on a part-to-part basis and considered individualized for this reason.With this in mind, and considering there have been no additional complaints received for the implicated batch, the complaint is considered isolated.This packaging is subjected to visual inspection during processing, and this type of damage has a high likelihood of detection during the inspection.A review of the pictures provided did not indicate the product was defective at the time of manufacture.At this time, we have no reason to suspect that the package failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include damage during shipping and/or mishandling.Based on this investigation, the need for corrective action is not indicated.Should the package or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII DISHED INS SZ1-2 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16943207
Report Number1020279-2023-01057
Device Sequence Number6850651
Product Code JWH
UDI-Device Identifier03596010209276
UDI-Public03596010209276
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420756
Device Catalogue Number71420756
Device Lot Number22EM01489
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date06/19/2023
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown